Alert archive / Florida / Red Flag Warnings in 2013

Red Flag Warning 2, NWS Tampa Bay, FL

February 1, 2013DeSoto County, Pinellas County, Florida

NWS Tampa Bay, FL issued this red flag warning at Feb 1, 2013, 3:16 AM EST for DeSoto County, Pinellas County, Florida. It took effect at Feb 1, 2013, 10:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2013, 3:16 AM EST (08:16 UTC)
In effect from
Feb 1, 2013, 10:00 AM EST
Expired
Feb 1, 2013, 7:00 PM EST
In force
9 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 22 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2570 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-118 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WWUS82 KTBW 010816
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
316 AM EST FRI FEB 1 2013

FLZ060>062-065-020000-
/O.UPG.KTBW.FW.A.0002.130201T1500Z-130202T0000Z/
/O.NEW.KTBW.FW.W.0002.130201T1500Z-130202T0000Z/
SARASOTA-DESOTO-CHARLOTTE-LEE-
316 AM EST FRI FEB 1 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT AND 20 FOOT
WINDS OF 15 MPH OR GREATER...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

* WIND...NORTHEAST AROUND 12 TO 15 MPH.

* HUMIDITY...18 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

FLZ050-055-020000-
/O.NEW.KTBW.FW.W.0002.130201T1500Z-130202T0000Z/
PINELLAS-MANATEE-
316 AM EST FRI FEB 1 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT AND 20 FOOT
WINDS OF 15 MPH OR GREATER...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM EST THIS EVENING. 

* AFFECTED AREA...PINELLAS...MANATEE.

* WIND...NORTH TO NORTHEAST AROUND 12 TO 15 MPH

* HUMIDITY...18 TO 25 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

RAG
1 follow-up statement
449 
WWUS82 KTBW 012357
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
657 PM EST FRI FEB 1 2013

...WINDS NO LONGER SUPPORTING RED FLAG CONDITIONS...

.RELATIVE HUMIDITIES CONTINUE TO RUN NEAR OR A BIT BELOW 35
PERCENT. WINDS HAVE DROPPED OFF TO WELL UNDER 15 MPH.

FLZ050-055-060>062-065-020100-
/O.EXP.KTBW.FW.W.0002.000000T0000Z-130202T0000Z/
PINELLAS-MANATEE-SARASOTA-DESOTO-CHARLOTTE-LEE-
657 PM EST FRI FEB 1 2013

...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING FOR...

WINDS WILL REMAIN UNDER 15 MPH AND HUMIDITIES WILL BE RISING ABOVE
CRITICAL LEVELS OVER THE NEXT HOUR.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 31, 6:55 PM EST, 8 hours 21 minutes earlier.

Area forecast discussion, Jan 31, 6:55 PM EST, 8 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
655 PM EST THU JAN 31 2013

.UPDATE...COOL AND VERY DRY AIR CONTINUES TO INFILTRATE THE AREA
FROM THE NORTH. THE MAIN CONCERN OVERNIGHT WILL BE THE OVERNIGHT
LOW TEMPERATURES...WHICH COULD DROP BELOW FREEZING FOR A FEW HOURS
OVER THE NATURE COAST. THE FREEZE WARNING IS UP FOR HERNANDO...
CITRUS...LEVY AND SUMTER COUNTIES...AND I THINK THIS WILL BE OK.
LATEST GUIDANCE HAS COME IN A LITTLE COOLER...EVEN INTO
HILLSBOROUGH COUNTY...BUT SUB-FREEZING TEMPERATURES SHOULD STOP IN
HERNANDO OR PASCO COUNTY. ONE THING TO NOTE ON SATELLITE IMAGERY
IS A BATCH OF HIGH CLOUDS OVER THE WESTERN AND CENTRAL GULF THAT
MAY MAKE THEIR WAY ACROSS AT LEAST OUR NORTHERN ZONES AFTER
MIDNIGHT. THIS COULD SLOW THE COOLING A LITTLE...BUT THESE CLOUDS
DO APPEAR TO BE PATCHY AND WILL LIKELY BE RATHER THIN AS WELL.

THE BEACH HAZARD STATEMENT IS SET TO EXPIRE AT 7 PM. SOME ENHANCED
SURF AND RIP CURRENT POTENTIAL COULD CONTINUE FOR A TIME
OVERNIGHT...BUT DO NOT SEE ANY REASON TO EXTEND THE STATEMENT AT
THIS TIME.

THE POINT AND CLICK FORECASTS ON THE WEB HAVE BEEN UPDATED. THE
TEXT ZONE PRODUCTS WILL BE UPDATED AFTER 7 PM TO REMOVE THE BEACH
HAZARD HEADLINES.

&&

.AVIATION...
VFR WITH JUST HIGH SCATTERED CLOUDS AROUND 25000 FEET NEXT 24
HOURS.

&&

.MARINE...THE SEAS TOOK A BIT LONGER TO SUBSIDE THAN MODELS HAD
PREDICTED BUT WE ARE FINALLY SEEING A DECREASE AT BUOY 42036. SEAS
THERE WERE 9 FEET AT 3 PM AND ARE NOW DOWN TO 7 FEET. BUOY 42009
SOUTH OF 42036 IS STILL RUNNING AT 10 FEET WITH A MAIN SWELL
DIRECTION FROM WEST TO EAST. SEAS HERE SHOULD ALSO BEGIN TO
SUBSIDE SOON. IT SHOULD BE SAFE TO ALLOW THE SMALL CRAFT ADVISORY
TO EXPIRE AT 10 PM FOR THE INNER WATERS BETWEEN BONITA BEACH AND
TARPON SPRINGS. THE SEAS WILL CONTINUE AT 7 FEET OR BETTER THROUGH
THE NIGHT AND INTO PART OF FRIDAY FOR THE WATERS BEYOND 20 MILES
BETWEEN BONITA BEACH AND TARPON SPRINGS.

NO MAJOR CHANGES NEEDED TO THE FORECAST THIS EVENING.

&&

.FIRE WEATHER...OUR WINDS DIMINISHED AT ABOUT THE SAME TIME THAT
RELATIVE HUMIDITIES FELL TO CRITICAL LEVELS. THIS RESULTED IN MANY
OF OUR COUNTIES NOT QUITE HITTING RED FLAG CONDITIONS...ALTHOUGH
IT WAS CLOSE EVERYWHERE AND 15 MPH WINDS COULD HAVE OCCURRED
BETWEEN HOURLY OBSERVATIONS. ALL AREAS WILL SEE VERY LOW
HUMIDITIES FOR 7 TO 9 HOURS ON FRIDAY...BUT ONLY A FEW COUNTIES IN
THE SOUTH WILL SEE WINDS NEAR 15 MPH.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT UNTIL 7 PM EST THIS EVENING FOR
     CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.

     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY
     EVENING FOR CHARLOTTE-DESOTO-LEE-SARASOTA.

     HIGH SURF ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.

     RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR CHARLOTTE-
     CITRUS-DESOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     FREEZE WARNING FROM 2 AM TO 9 AM EST FRIDAY FOR CITRUS-
     HERNANDO-LEVY-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR
     ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR BONITA
     BEACH TO ENGLEWOOD OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING
     FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-ENGLEWOOD TO
     TARPON SPRINGS OUT 20 NM.

&&

UPDATE/MARINE/FIRE WEATHER...JILLSON
AVIATION...CLOSE
Hazardous weather outlook, Jan 31, 4:57 AM EST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
457 AM EST THU JAN 31 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-312200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
457 AM EST THU JAN 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FREEZE IMPACT...
TEMPERATURES BELOW FREEZING ARE POSSIBLE FOR PORTIONS OF THE
NATURE COAST TONIGHT. SEE THE LATEST FREEZE PRODUCT FOR MORE
DETAILS.

...RIP CURRENT IMPACT...
WINDS BEHIND A COLD FRONT WILL BRING A RISK FOR RIP CURRENTS AND
HIGH SURF AT AREA BEACHES. SEE THE LATEST BEACH HAZARDS STATEMENT
AND HIGH SURF ADVISORY FOR MORE DETAILS.

...WIND AND SEA IMPACT...
ELEVATED WINDS AND WAVES BEHIND THE COLD FRONT HAVE PUSHED
PORTIONS OF THE WEST CENTRAL AND SOUTHWEST FLORIDA WATERS INTO A
SMALL CRAFT ADVISORY...OR AT MINIMUM CAUTIONARY CRITERIA. SEE THE
LATEST COASTAL WATERS FORECAST OR SMALL CRAFT ADVISORY FOR MORE
DETAILS.

...FIRE WEATHER IMPACT...
LOW RELATIVE HUMIDITIES AND GUSTY WINDS EXPECTED THIS AFTERNOON
WILL CREATE AN ELEVATED FIRE RISK. SEE THE LATEST RED FLAG WARNING
FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL CALM TO BELOW ADVISORY AND CAUTIONARY CRITERIA
INTO THE WEEKEND BEHIND THE DEPARTING COLD FRONT.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITIES WILL REMAIN LOW THROUGH THE
WEEKEND...PRESENTING THE POSSIBILITY FOR AN ELEVATED FIRE DANGER
IF WINDS CONTINUE TO BE GUSTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GARCIA

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 4:03 AM ESTFreeze WatchTBWSumter12 hr
Feb 1, 3:37 PM ESTFreeze WarningTBW17 hr

Nearby

Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.